Vol. 36, No. 3, 1971

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 328: 1
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
Completions of Dedekind prime rings as second endomorphism rings

James J. Kuzmanovich

Vol. 36 (1971), No. 3, 721–729

The purpose of this paper is to show that if M is a maximal two-sided ideal of a Dedekind prime ring R and P is any maximal right ideal containing M, then the M-adic completion R of R can be realized as the second endomorphism ring of E = E(R∕P), the R-injective hull of R∕P; that is, as endK(E) where K = end(ER). The ring K turns out to be a complete, local, principal ideal domain.

This paper was motivated by a result of Matlis [6] which says that if P is a prime ideal of a commutative Noetherian ring R, then the P-adic completion of the localization of R at P can be realized as the ring of endomorphisms of E = E(R∕P), the R-injective hull of R∕P.

Since R is a ful] matrix ring over a complete local domain L [4], we are able to approach the problem by considering first the case that R is a complete local domain, then by means of the Morita theorems we pass to the case R = R, and finally pass to the general case.

Mathematical Subject Classification
Primary: 16.53
Received: 8 April 1970
Published: 1 March 1971
James J. Kuzmanovich